Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 9, NWS Newport/Morehead City, NC

April 15, 200712 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Apr 15, 2007, 3:51 PM EDT for 12 counties in North Carolina. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2007, 3:51 PM EDT (19:51 UTC)
Expired
Apr 17, 2007, 3:49 AM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 151951
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EDT SUN APR 15 2007

NCZ095-103-104-160900-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-070415T2200Z/
/O.NEW.KMHX.WI.Y.0009.070415T1951Z-070416T2200Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
351 PM EDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 30 TO 40 MPH WILL SLOWLY SHIFT TO THE WEST AND
NORTHWEST THROUGH THIS EVENING. A FEW HIGHER GUSTS WILL BE
POSSIBLE ALONG THE BEACHES THROUGH THIS EVENING.

THE HIGH WINDS WILL BE CAPABLE OF CAUSING POWER OUTAGES AND
PROPERTY DAMAGE. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT
COULD BE BLOWN AROUND OR DAMAGED BY THE WIND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ029-044>047-079>081-090>094-098-160900-
/O.NEW.KMHX.WI.Y.0009.070416T1100Z-070416T2200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
351 PM EDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EDT
MONDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME HIGHER GUSTS CAN
BE EXPECTED OVER MUCH OF INLAND EASTERN NORTH CAROLINA MONDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

11
4 follow-up statements
000 
WWUS72 KMHX 160744
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 AM EDT MON APR 16 2007

NCZ095-103-104-162200-
/O.CON.KMHX.WI.Y.0009.000000T0000Z-070416T2200Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
344 AM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE
THROUGH LATE THIS AFTERNOON OVER MAINLY DOWNEAST CARTERET COUNTY
AND THE OUTER BANKS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ029-044>047-079>081-090>094-098-162200-
/O.CON.KMHX.WI.Y.0009.070416T1100Z-070416T2200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
344 AM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
EDT THIS AFTERNOON...

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED OVER MUCH
OF INLAND EASTERN NORTH CAROLINA TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 161345
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
945 AM EDT MON APR 16 2007

NCZ103-104-162200-
/O.EXT.KMHX.WI.Y.0009.000000T0000Z-070417T1600Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
945 AM EDT MON APR 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM EDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM EDT TUESDAY. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL
GUSTS TO 45 MPH WILL CONTINUE ACROSS EASTERN NORTH CAROLINA
THROUGH EARLY TUESDAY. THESE WINDS ARE ASSOCIATED WITH A STRONG
AREA OF LOW PRESSURE OVER NEW ENGLAND AND THE MID ATLANTIC STATES.
AS THIS LOW BEGINS TO PULL AWAY LATE TODAY THE WINDS WILL BEGIN TO
DIMINISH BUT WILL REMAIN ABOVE 30 MPH THROUGH EARLY TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ029-044>047-079>081-090>095-098-162200-
/O.CON.KMHX.WI.Y.0009.000000T0000Z-070416T2200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE
945 AM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL
GUSTS TO 45 MPH WILL CONTINUE ACROSS EASTERN NORTH CAROLINA
TODAY. THESE WINDS ARE ASSOCIATED WITH A STRONG AREA OF LOW
PRESSURE OVER NEW ENGLAND AND THE MID ATLANTIC STATES. AS THIS LOW
BEGINS TO PULL AWAY LATE TODAY THE WINDS WILL BEGIN TO DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 162200
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
600 PM EDT MON APR 16 2007

NCZ029-044>047-079>081-090>095-098-162300-
/O.CAN.KMHX.WI.Y.0009.000000T0000Z-070416T2200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE
600 PM EDT MON APR 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 


$$

NCZ103-104-170600-
/O.EXT.KMHX.WI.Y.0009.070416T2200Z-070417T1600Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
600 PM EDT MON APR 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM EDT TUESDAY...

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL
GUSTS TO 45 MPH WILL CONTINUE ACROSS EASTERN NORTH CAROLINA
THROUGH EARLY TUESDAY. THESE WINDS ARE ASSOCIATED WITH A STRONG
AREA OF LOW PRESSURE OVER NEW ENGLAND AND THE MID ATLANTIC STATES.
AS THIS LOW BEGINS TO PULL AWAY LATE TODAY THE WINDS WILL BEGIN TO
DIMINISH BUT WILL REMAIN ABOVE 30 MPH THROUGH EARLY TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

11
000 
WWUS72 KMHX 170749
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 AM EDT TUE APR 17 2007

...THE WIND ADVISORY IS CANCELLED...

.STRONG LOW PRESSURE OFF THE EAST COAST WILL DRIFT SOUTHEAST AWAY
FROM THE AREA AND WEAKEN TODAY. THIS WILL LEAD TO A SLOW DECREASE
IN WIND SPEEDS FROM 20 TO 30 MPH WITH HIGHER GUSTS THIS
MORNING TO 15 TO 25 MPH WITH HIGHER GUSTS THIS AFTERNOON.

NCZ103-104-170900-
/O.CAN.KMHX.WI.Y.0009.000000T0000Z-070417T1600Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
349 AM EDT TUE APR 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT CITY HAS CANCELLED THE
WIND ADVISORY.

STRONG LOW PRESSURE OFF THE EAST COAST WILL DRIFT SOUTHEAST AWAY
FROM THE AREA AND WEAKEN TODAY. THIS WILL LEAD TO A SLOW DECREASE
IN WIND SPEEDS FROM 20 TO 30 MPH WITH HIGHER GUSTS THIS MORNING TO
15 TO 25 MPH WITH HIGHER GUSTS THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:35 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 15, 2:35 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 PM EDT SUN APR 15 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...RAIN AND THUNDERSTORMS WILL CONTINUE TONIGHT AS A SHORT WAVE TROF
APPROACHES THE AREA.  THE MAJOR QUESTION IS TIMING THE ENDING OF THE
STORMS.  ARW MODEL LOOKS TO BE 2 TO 3 HOURS TOO FAST IN BRINGING SFC
TROF THROUGH THE AREA BASED ON CURRENT OBS AND TRENDS. I EXTENDED
THE TSTMS UP TO 10Z TOMORROW MORNING BUT THEY MAY LINGER OVER INTO
TOMORROW MORNING BEFORE FINALLY ENDING.  TOMORROW THE MAJOR WEATHER
CONCERN WILL BE WINDS AND THEIR EFFECT ON THE MARINE PORTION OF THE
COUNTY WARNING AREA.  SEE MARINE DISCUSSION FOR DETAILS. FIRE
WEATHER WILL ALSO BE A CONCERN FOR OTHER PORTIONS OF THE STATE BUT
MINIMUM RHS ONLY IN THE MID 30S FOR TOMORROW AND FUEL MOISTURE IS
QUITE HIGH AFTER 1-3 INCHES OF RAIN OVER THE AREA TODAY AND
TONIGHT...DO NOT ANTICIPATE PROBLEMS WITH WITH FIRE WX TOMORROW IN
OUR CWA.  MONDAY THROUGH TUESDAY NIGHT SHOULD BE DRY AND COOLER WITH
HIGHS ONLY IN THE 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...USED GFS/NAM BLEND FOR
WED-THU...THEN GFS/HPC BLEND REST OF PERIOD. SECONDARY UPR LOW WILL
APPROACH FROM NW WED AND MOVE ACROSS ON THU. GFS AND NAM SIMILAR
WITH THIS FEATURE...COMBINING WITH DAMPENING SRN STREAM UPR TROF TO
PRODUCE SFC CYCLOGENESIS OFF S ATLC COAST. UPR LOW TRACK ENOUGH TO
SUPPORT SLGT CHC SHRA LATE WED NIGHT AND THU. DRY REST OF PERIOD
WITH RIDGING SFC AND ALOFT. TEMPS BELOW NORMAL WED-FRI...THEN
MODERATING SAT-SUN.

&&

.AVIATION /18Z-18Z/...IFR CONDITIONS IN TSTMS EXPECTED OVER THE
NEXT COUPLE OF HOURS...TRANSITIONING TO MVFR IN CEILINGS/VSBYS
AFTER ABOUT 21Z AND RAIN DIMINISHES. SHOULD BE BACK TO GENERALLY
VFR IN IMPROVING CEILINGS/VSBYS AFTER 02Z THIS EVENING.

&&

.MARINE...WILL MAKE ADJUSTMENTS TO CURRENT ADVISORIES BASED ON
CURRENT TRENDS AND LATEST RUNS OF THE ARW AND GFS. STORM WARNING
FOR THE OREGON INLET TO CAPE LOOKOUT LEG WILL BE EXTENDED TO 10Z
MONDAY MORNING WITH GUSTS TO AROUND 50 KT AT DIAMOND BUOY
CURRENTLY AND ANTICIPATE SUSTAINED WINDS IN THE 30S WITH GUSTS TO
AROUND 50 OVER THIS LEG THRU THE EARLY MORNING HOURS. THE SOUNDS
WILL REMAIN IN A GALE WARNING UNTIL 10Z WITH THE FAR NRN AND SRN
LEGS IN GALES UNTIL 10Z TUESDAY MORNING. AS LOW CONTINUES TO
STRENGTH AND MOVES N TOWARD THE LONG ISLAND REGION THEN DIVES
SOUTHEAST BY LATE MONDAY...STRONG NW WINDS WILL PERSIST ACROSS THE
MHX CSTL WATERS. IN FACT IT LOOKS TO BE LATE TUESDAY OR EARLY
WEDNESDAY WHEN A WEAK RIDGE BUILDS ACROSS THE APALACHIANS AND
GRADIENT WEAKENS BELOW SCA ON ALL WATERS.

WITH WINDS VEERING TO A MORE SSW/SW DIRECTION OVER THE NEXT FEW
HOURS...WILL ALLOW HIGH SURF ADVISORY TO EXPIRE AT 6 PM. WILL
CONTINUE THE CSTL FLOOD WARNING FOR SOUND SIDE FLOODING ON THE
OUTER BANKS THRU THE EARLY MORNING HOURS ON MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR NCZ095-103-
     104.

     HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NCZ095-
     098-103-104.

     WIND ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ046-047-080-
     081-092>094-098.

MARINE...GALE WARNING UNTIL 6 AM EDT MONDAY FOR AMZ130-135.

     STORM WARNING UNTIL 6 AM EDT MONDAY FOR AMZ152-154-156.

     GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ150-158.

&&

SHORT TERM...KRIEHN
LONG TERM...MERRELL
AVIATION...COLLINS
MARINE...COLLINS
Hazardous weather outlook, Apr 15, 8:43 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
843 AM EDT SUN APR 15 2007

NCZ029-044-045-079-090-091-161245-
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-
843 AM EDT SUN APR 15 2007

...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION
TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME
COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE
PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ046-047-080-081-092>094-098-161245-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-
ONSLOW-
843 AM EDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   WIND ADVISORY

STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION
TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME
COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE
PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ095-161245-
CARTERET-
843 AM EDT SUN APR 15 2007

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING
   TORNADO WATCH

STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION
TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME
COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE
PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ103-104-161245-
OUTER BANKS DARE-OUTER BANKS HYDE-
843 AM EDT SUN APR 15 2007

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING
   TORNADO WATCH
   COASTAL FLOOD WARNING

STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION
TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME
COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE
PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ130-135-150-152-154-156-158-161245-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
843 AM EDT SUN APR 15 2007

...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AM.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION
TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME
COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT...LOCALLY
HEAVY RAIN WILL ALSO BE LIKELY. VERY STRONG WINDS AND LARGE SEAS
WILL MAKE BOATING HAZARDOUS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDS AND LARGE SEAS WILL MAKE BOATING HAZARDOUS
MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Apr 15, 11:23 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1123 AM EDT SUN APR 15 2007

NCZ047-081-095-103-104-151630-
EASTERN DARE-WESTERN DARE-WESTERN HYDE-EASTERN HYDE-CARTERET-
1123 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE AND DARE COUNTIES
UNTIL 1230 PM EDT...

AT 1123 AM EDT...THERE WERE STRONG THUNDERSTORMS EXTENDING ALONG A LINE
FROM KILL DEVIL HILLS IN THE NORTHERN OUTER BANKS...TO
SWANQUARTER...AND AS FAR SOUTH AS HAVELOCK...MOVING EAST AT 50 MPH.
STRONG WINDS OF 35 TO 45 M PH WITH HIGHER GUSTS ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

21
Special weather statement, Apr 15, 12:26 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1226 PM EDT SUN APR 15 2007

NCZ103-104-151715-
EASTERN DARE-EASTERN HYDE-
1226 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL AFFECT HYDE AND DARE COUNTIES UNTIL 115
PM EDT...

AT 1226 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 39 MILES EAST
OF DARE COUNTY TO 18 MILES SOUTHWEST OF HYDE COUNTY...OR FROM 32
MILES SOUTHEAST OF KILL DEVIL HILLS TO 36 MILES SOUTHEAST OF RIVER
ROAD...MOVING EAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
STUMPY POINT AT 1240 PM EDT. GULL ROCK AND MIDDLETOWN AT 100 PM EDT.
THUNDERSTORMS WILL AFFECT HATTERAS THROUGH 130 PM EDT...

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Special weather statement, Apr 15, 1:35 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
135 PM EDT SUN APR 15 2007

NCZ098-151800-
ONSLOW-
135 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 200 PM EDT...

AT 135 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 9 MILES WEST OF
NEW RIVER STATION TO FOLKSTONE...OR FROM 9 MILES WEST OF NEW RIVER
STATION TO 6 MILES NORTHWEST OF HAMPSTEAD...MOVING NORTHEAST AT 50
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HALF MOON AT 150 PM EDT.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CAMP LEJEUNE
CENTRAL...JACKSONVILLE...PINEY GREEN AND PUMPKIN CENTER.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Special weather statement, Apr 15, 2:04 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
204 PM EDT SUN APR 15 2007

NCZ080-081-092>094-151900-
JONES-BEAUFORT-PAMLICO-CRAVEN-WESTERN HYDE-
204 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL AFFECT HYDE...CRAVEN...PAMLICO...
BEAUFORT AND JONES COUNTIES UNTIL 300 PM EDT...

AT 204 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 35 MILES
NORTHEAST OF NEW BERN TO 14 MILES SOUTHWEST OF JAMES CITY...OR FROM
10 MILES NORTHEAST OF RIVER ROAD TO 14 MILES NORTHEAST OF PUMPKIN
CENTER...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR JAMES CITY AT 215 PM EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

21/27
Special weather statement, Apr 15, 2:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
230 PM EDT SUN APR 15 2007

NCZ045>047-080-081-151930-
WASHINGTON-TYRRELL-WESTERN DARE-BEAUFORT-WESTERN HYDE-
230 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...DARE...TYRRELL
AND WASHINGTON COUNTIES UNTIL 330 PM EDT...

AT 230 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM CENTRAL HYDE
COUNTY TO SOUTHEASTERN BEAUFORT COUNTY...OR FROM PINETOWN TO
AURORA...MOVING EAST AT 45 TO 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR ENGLEHARD AND MIDDLETOWN IN EASTERN HYDE COUNTY AT 240 PM
EDT..

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Special weather statement, Apr 15, 3:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
323 PM EDT SUN APR 15 2007

NCZ047-081-095-103-104-152030-
EASTERN DARE-WESTERN DARE-WESTERN HYDE-EASTERN HYDE-CARTERET-
323 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE AND DARE COUNTIES
UNTIL 430 PM EDT...

AT 323 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 13 MILES NORTH
OF KILL DEVIL HILLS TO 40 MILES SOUTHWEST OF BEAUFORT...OR FROM 8
MILES SOUTHEAST OF GRANDY TO 39 MILES SOUTH OF MOREHEAD CITY...MOVING
EAST AT 45 TO 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KILL
DEVIL HILLS AT 330 PM EDT..

STRONG WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:43 AM EDTCoastal Flood WarningMHX49 hr
Apr 15, 1:52 PM EDTSevere Thunderstorm WarningMHXOnslow38 min
Apr 15, 3:58 PM EDTSpecial Marine WarningMHX47 min

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.